Alert archive / Florida / Red Flag Warnings in 2018

Red Flag Warning 4, NWS Tampa Bay, FL

March 7, 20186 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Mar 7, 2018, 11:23 AM EST for 6 counties in Florida. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2018, 11:23 AM EST (16:23 UTC)
Expired
Mar 7, 2018, 7:00 PM EST
In force
8 hr
Issued by
NWS Tampa Bay, FL

Counties Citrus County, FL, Hernando County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 62 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 4.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2018-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2018-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

896 
WWUS82 KTBW 071623
RFWTBW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
1123 AM EST Wed Mar 7 2018

...RED FLAG WARNING FOR LOW HUMIDITY...ROBUST WINDS...AND HIGH ERC
VALUES...

.A cold front is exiting the area as high pressure builds in this
afternoon with very dry air and breezy winds.

FLZ043-050-052-057-142-148-242-248-080000-
/O.NEW.KTBW.FW.W.0004.180307T1623Z-180308T0000Z/
Sumter-Pinellas-Polk-Highlands-Coastal Citrus-Coastal Hernando-
Inland Citrus-Inland Hernando-
1123 AM EST Wed Mar 7 2018

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING FOR 
LOW HUMIDITY...ROBUST WINDS...AND HIGH ERC VALUES...

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Red Flag Warning, which is in effect until 7 PM EST this
evening. 

* AFFECTED AREA...Sumter...Pinellas...Polk...Highlands... 
  Coastal Citrus...Coastal Hernando...Inland Citrus...Inland 
  Hernando. 

* WIND...15 MPH with higher gusts.

* HUMIDITY...Minimum values of 24 to 34 percent.

* ERC...27 to 39.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 7, 9:04 AM EST, 2 hours 19 minutes earlier.

Area forecast discussion, Mar 7, 9:04 AM EST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
904 AM EST Wed Mar 7 2018

.SHORT TERM (Today)...
Cold front sliding southward across the Tampa Bay region with
gusty winds and clearing behind it while isolated to scattered
showers ahead of the front...from Manatee-Polk counties
southward...scoot eastward. Forecasts look good although have
made some minor downward tweaks in the near term weather/POPs.
Strong winds with higher seas/waves on the Gulf will
continue...resulting in a high risk of rips currents at area
beaches. Updates out shortly.

&&

.AVIATION...
07/12Z TAFs. Front...with band of SHRA/ISOLD TSRA in advance...
is pushing south this morning. SHRA/TSRA near southern terminals
will impact those in the next couple of hours while clearing
behind the front will sweep out MVFR/LCL IFR CIGS. VFR CIGS
return late morning...with gusty NW winds.

&&

.MARINE...
Front is exiting the waters today as high pressure builds into the
western Gulf with a tightening pressure gradient across the
coastal waters...resulting in advisory levels winds at least into
the afternoon. Forecasts are on track but have bumped seas up
slightly to better reflect offshore buoy reports. Next issuance
out around 10 AM.

&&

.Preliminary Point Temps/PoPs...
TPA  69  49  64  47 /   0   0   0   0
FMY  74  53  68  48 /  60   0   0   0
GIF  71  45  66  43 /  10   0   0   0
SRQ  70  52  64  50 /  10   0   0   0
BKV  69  39  63  40 /   0   0   0   0
SPG  69  54  65  51 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday morning for Coastal
     Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
     Manatee-Coastal Sarasota-Pinellas.

Gulf waters...Small Craft Advisory until 2 PM EST this afternoon for
     Coastal waters from Bonita Beach to Englewood FL out
     20 NM-Coastal waters from Englewood to Tarpon Springs
     FL out 20 NM-Coastal waters from Tarpon Springs to
     Suwannee River FL out 20 NM-Tampa Bay waters-Waters
     from Bonita Beach to Englewood FL out 20 to 60 NM-
     Waters from Englewood to Tarpon Springs FL out 20 to
     60 NM-Waters from Tarpon Springs to Suwannee River FL
     out 20 to 60 NM.

&&

SHORT TERM/AVIATION/MARINE...09/Rude
UPPER AIR...27/Shiveley
DECISION SUPPORT...25/Davis
Hazardous weather outlook, Mar 7, 4:41 AM EST, 6 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
441 AM EST Wed Mar 7 2018

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-072145-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
441 AM EST Wed Mar 7 2018

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Thunderstorms are expected to continue through the morning hours.
Thunderstorms that develop will be capable of producing strong
gusty winds...locally heavy rains... and frequent deadly lightning
strikes.

...RIP CURRENT IMPACT...
High winds and moderate surf will produce rip currents along area
beaches today.

...MARINE IMPACTS...
Wind speeds of 20 to 33 knots will build seas to 4-6 feet which
will create hazardous boating conditions for small craft
operators.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Wynn

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 3:22 AM ESTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota47 hr
Mar 7, 2:44 PM ESTSmall Craft AdvisoryTBW6 hr

Nearby

Red Flag Warnings in Florida, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.